Alert archive / Florida / Wind Chill Advisories in 2009
Wind Chill Advisory 1, NWS Key West, FL
NWS Key West, FL issued this wind chill advisory at Feb 5, 2009, 3:11 AM EST for Monroe County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 3:11 AM EST (08:11 UTC)
- Expired
- Feb 5, 2009, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KKEY 050811 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 311 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY IN EFFECT FOR THE UPPER FLORIDA KEYS THIS MORNING... FLZ076-051400- /O.NEW.KKEY.WC.Y.0001.090205T0811Z-090205T1400Z/ MONROE UPPER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO 311 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. AS OF 300 AM...TEMPERATURES ACROSS PORTIONS OF THE UPPER KEYS HAVE FALLEN INTO THE LOWER 40S WITH SUSTAINED FRESH TO STRONG NORTHERLY WINDS BETWEEN 20 AND 25 MPH...PRODUCING LOCAL WIND CHILL READINGS BETWEEN 30 AND 35 DEGREES. TEMPERATURES ARE EXPECTED TO FALL A FEW MORE DEGREES ACROSS SELECT LOCATIONS IN THE UPPER KEYS THIS MORNING UNTIL AROUND SUNRISE. THUS...THE DURATION REQUIREMENT OF 4 OR MORE HOURS OF WIND CHILL READINGS OF 35 DEGREES OR LOWER WILL BE MET ACROSS THE UPPER KEYS THIS MORNING...AND A WIND CHILL ADVISORY HAS BEEN ISSUED. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. $$ FUTTERMAN
1 follow-up statement
000 WWUS42 KKEY 051408 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 910 AM EST THU FEB 5 2009 FLZ076-051525- /O.EXP.KKEY.WC.Y.0001.000000T0000Z-090205T1400Z/ MONROE UPPER KEYS- INCLUDING THE COMMUNITIES OF...OCEAN REEF...KEY LARGO...ISLAMORADA 910 AM EST THU FEB 5 2009 ...THE WIND CHILL ADVISORY FOR THE UPPER KEYS HAS EXPIRED... AS OF 900 AM...TEMPERATURES IN THE UPPER KEYS ARE IN THE LOWER 40S...WITH A SUSTAINED WIND NEAR 15 MPH...PRODUCING WIND CHILLS IN THE LOWER 30S. AS TEMPERATURE CLIMB THROUGH THE 40S THIS MORNING... WIND CHILL READINGS WILL RISE ABOVE 35 DEGREES. ALTHOUGH WIND CHILL READINGS IN THE NEXT HOUR WILL REMAIN BELOW 35 DEGREES...THE REQUIREMENT OF 4 HOURS OF LESS THAN 35 DEGREE WIND CHILL READINGS WILL NOT BE MET. THEREFORE...THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THE UPPER KEYS HAS BEEN ALLOWED TO EXPIRE. $$ BS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 11:05 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 4, 11:05 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1105 PM EST WED FEB 4 2009 .DISCUSSION... .CURRENTLY... A WINDY AND COLD NIGHT IS IN PROGRESS ACROSS THE FLORIDA KEYS. STRONG COLD ADVECTION IN THE WAKE A COLD FRONT THAT PLUNGED THROUGH THE KEYS THIS AFTERNOON IS DRIVING TEMPERATURES ALONG THE ISLAND CHAIN STEADILY DOWNWARD THROUGH THE 50S THIS EVENING. AS OF 10 PM...TEMPS RANGED FROM THE LOWER 50S IN THE UPPER KEYS TO THE MID 50S IN THE MIDDLE AND LOWER KEYS. NORTHERLY WINDS OF 20 TO 25 MPH WITH STRONGER GUSTS ARE MAKING IT FEEL EVEN CHILLIER. CLEAR SKIES PREVAIL ACROSS THE KEYS AT PRESENT. SURFACE ANALYSIS DEPICTS A 1037 MB ARCTIC HIGH CENTERED OVER THE MID MISSISSIPPI VALLEY...AND DOMINATING THE CENTRAL/EASTERN CONUS. AT MID AND UPPER LEVELS...A DEEP TROUGH LIES ALONG THE EASTERN SEABOARD... AND EXTENDS FAR TO THE SOUTH ACROSS FLORIDA AND THE BAHAMAS. .SHORT TERM (OVERNIGHT)... CLEAR...WINDY AND COLD CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. LOW LEVEL FLOW TRAJECTORIES WILL REMAIN LINED UP ALMOST PERFECTLY DOWN THE LENGTH OF THE FLORIDA PENINSULA...ALLOWING STRONG COLD ADVECTION TO CONTINUE. TEMPS HAVE BEEN FALLING 1-2 DEGREES AN HOUR DURING THE EVENING...AND ARE STAYING CLOSE OR JUST SLIGHTLY BELOW THE TREND SUGGESTED BY THE MOST RECENT MAV/LAV MOS. THIS SUGGESTS THAT THE PREVIOUSLY FORECASTED LOWS ARE ON TRACK. DID ISSUE A ZONE UPDATE TO INCREASE WINDS TO 20 TO 25 MPH AND GUSTY THROUGHOUT THE ISLAND CHAIN FOR THE OVERNIGHT IN LINE WITH RECENT OBS...AND ALSO TO SEPARATE THE MIDDLE AND UPPER KEYS FOR DIFFERING OVERNIGHT LOWS. EXPECT THE MIDDLE KEYS TO REACH NO LOWER THAN THE MID 40S...WHILE MIN TEMPS SHOULD RANGE FROM 40 TO 45 IN THE UPPER KEYS. ALSO OPENED UP THE MIN TEMP RANGE SLIGHTLY FOR THE LOWER KEYS...GOING WITH UPPER 40S TO NEAR 50. CONSIDERATION WAS GIVEN TO ISSUANCE OF A WIND CHILL ADVISORY FOR THE UPPER KEYS FOR VERY LATE TONIGHT INTO EARLY THURSDAY MORNING...AS WIND CHILL VALUES MAY DROP INTO THE MID 30S FOR A FEW HOURS. HOWEVER...THE BEST CHANCE FOR THIS TO OCCUR WILL BE ACROSS A RELATIVELY SMALL PORTION OF THE UPPER KEYS...FROM OCEAN REEF TO NORTH KEY LARGO...AND EVEN IF WIND CHILLS DO BRIEFLY DROP TO 35 DEGREES OR SLIGHTLY LOWER...DO NOT HAVE MUCH CONFIDENCE THAT THE FOUR HOUR DURATION REQUIREMENT FOR A WIND CHILL ADVISORY WILL BE MET. GIVEN THE EXPECTED LIMITED GEOGRAPHICAL EXTENT AND LOW CONFIDENCE THAT CRITERIA WILL BE MET...DECIDED NOT TO ISSUE AN ADVISORY AT THIS POINT. && .MARINE... STRONG NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS PREVAIL AT THE C-MAN STATIONS THIS EVENING. THIS IS IN GOOD AGREEMENT WITH THE EVENING QUIKSCAT PASS...WHICH SHOWS WIDESPREAD 20 TO 25 KNOT WIND BARBS OVER OUR MARINE AREA...AND WITH THE LOW LEVEL WINDS FOUND IN THE EVENING KEY WEST SOUNDING. WITH NO RECENT SHIP REPORTS OR JASON-1 SATELLITE ALTIMETRY PASS...AND NO BUOY DATA... WE HAVE NO HARD DATA FOR OFFSHORE SEA HEIGHTS...BUT THE VALUES IN THE EXISTING FORECAST ARE CLOSE TO THE LATEST WAVEWATCH AND SEEM REASONABLE GIVEN THE OBSERVED WINDS. WILL MAINTAIN THE SMALL CRAFT ADVISORY ON ALL KEYS WATERS DURING THE OVERNIGHT PERIOD. NO SIGNIFICANT CHANGES WERE MADE FOR THE LATE EVENING CWF ISSUANCE. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT AND THROUGH THURSDAY AT THE ISLAND TERMINALS. STRONG AND GUSTY NORTH WINDS AT THE ISLAND TERMINALS WILL DRIVE SIGNIFICANT CROSSWINDS AT OUR EAST WEST RUNWAYS. WINDS WILL WEAKEN TO AROUND 15 KNOTS BY LATE THURSDAY AFTERNOON. && .FIRE WEATHER... LATEST FORECAST GUIDANCE CONTINUES TO SUGGEST THAT DEWPOINTS WILL BE IN THE MID 20S TO NEAR 30 DEGREES ON THURSDAY AFTERNOON...WHICH COMBINED WITH TEMPERATURES IN THE MID 50S WILL PRODUCE RELATIVE HUMIDITIES DROPPING TO NEAR OR BELOW 35 PERCENT FOR A FEW HOURS IN THE AFTERNOON. COMBINED WITH NORTH WINDS AROUND 20 MPH...THERE IS SUFFICIENT RISK OF RED FLAG CONDITIONS TO WARRANT MAINTAINING THE FIRE WEATHER WATCH. && .CLIMATE... THE RECORD LOW TEMPERATURE FOR KEY WEST ON FEBRUARY 5TH IS 45 DEGREES...LAST SET IN 1996. THIS RECORD APPEARS SAFE...BUT THERE IS A CHANCE WE MAY TIE THE RECORD LOW MAXIMUM TEMPERATURE FOR FEBRUARY 5TH...WHICH IS 55 DEGREES...SET IN 1966. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR FLZ076>078. GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ031>033-052>054-072>075. && PUBLIC/MARINE/FIRE WX...JACOBSON AVIATION................11 VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 4, 6:30 AM EST, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 630 AM EST WED FEB 4 2009 FLZ076>078-GMZ031>033-052>054-072>075-051000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 630 AM EST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL IS POSTED ACROSS ALL KEYS COASTAL WATERS FOR TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE KEYS WATERS BY AFTERNOON. EXPECT NORTHWEST TO NORTH WINDS AROUND 20 KNOTS TO SHIFT TO MAINLY NORTH THIS EVENING AND INCREASE TO BETWEEN 20 AND 25 KNOTS DURING THE OVERNIGHT HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ARCTIC HIGH PRESSURE MOVING SOUTHEASTWARD OVER THE SOUTHEASTERN UNITED STATES WILL MAINTAIN FRESH TO STRONG NORTH WINDS ACROSS ALL WATERS IN THE KEYS MARINE DISTRICT THROUGH THURSDAY AFTERNOON. THEREAFTER...SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS WILL REMAIN IN PLACE ACROSS THE ATLANTIC WATERS THURSDAY NIGHT THROUGH FRIDAY NIGHT...WHILE EXERCISE CAUTIONARY HEADLINES REMAIN IN PLACE ACROSS THE GULF WATERS AND FLORIDA BAY THURSDAY NIGHT THROUGH FRIDAY NIGHT. A STRONG RIDGE IS FORECASTED TO EXTEND ACROSS THE WESTERN ATLANTIC TO NORTH FLORIDA DURING THE UPCOMING WEEKEND. AS A RESULT...WINDS WILL INCREASE TO NEAR 20 KNOTS ON SATURDAY AND SUNDAY ACROSS THE ATLANTIC WATERS...LIKELY PROMPTING THE REISSUANCE OF A SMALL CRAFT ADVISORIES FOR THESE WATERS SATURDAY AND SUNDAY. SMALL CRAFT EXERCISE CAUTIONARY HEADLINES WILL LIKELY REMAIN POSTED SATURDAY AND SUNDAY AS WELL FOR THE FLORIDA BAY AND THE NEARSHORE GULF WATERS ADJOINING THE FLORIDA KEYS AS WELL AS THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DAF
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:59 AM EST | Red Flag Warning | KEY | Monroe | 10 hr |
| Feb 5, 4:16 PM EST | Small Craft Advisory for Hazardous Seas | KEY | 6 hr |
Nearby
Wind Chill Advisories in Florida, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.